Alert archive / Washington / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at May 4, 2016, 10:26 PM PDT for Lincoln County, Spokane County, Washington. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2016, 10:26 PM PDT (05:26 UTC)
- Expired
- May 4, 2016, 11:15 PM PDT
- In force
- 49 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Lincoln County, WA, Spokane County, WA
The radar
The Spokane radar (KOTX), 15 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 11:14 PM PDT | TSTM WND DMG | 1 W Airway Heights, WA | REPORTS OF TREES DOWN WEST OF AIRWAY HEIGHTS VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 5.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2192 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636
WUUS56 KOTX 050526
SVROTX
WAC043-063-050615-
/O.NEW.KOTX.SV.W.0001.160505T0526Z-160505T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1026 PM PDT WED MAY 4 2016
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LINCOLN COUNTY IN EASTERN WASHINGTON...
SPOKANE COUNTY IN NORTHEASTERN WASHINGTON...
* UNTIL 1115 PM PDT
* AT 1024 PM PDT...DOPPLER RADAR INDICATED A STRONG GUST FRONT WITH
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES SOUTH OF DAVENPORT TO 13 MILES SOUTHEAST
OF CHENEY...AND MOVING NORTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPOKANE...CHENEY...LIBERTY LAKE...AIRWAY HEIGHTS...MEDICAL LAKE...NINE
MILE FALLS...MILLWOOD...DAVENPORT...TOWN AND COUNTRY...GREEN ACRES...
COUNTRY HOMES...TRENTWOOD...DISHMAN...FAIRCHILD AFB...OTIS
ORCHARDS-EAST FARMS...FAIRWOOD...FAIRFIELD...REARDAN...ROCKFORD AND
SPANGLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE...OR
YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE OFFICE IN SPOKANE.
&&
LAT...LON 4783 11809 4780 11808 4780 11801 4782 11800
4773 11709 4726 11716 4725 11720 4737 11824
4784 11823
TIME...MOT...LOC 0524Z 186DEG 36KT 4742 11820 4735 11739
$$
MF1 follow-up statement
276
WWUS56 KOTX 050613
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
1113 PM PDT WED MAY 4 2016
WAC043-063-050619-
/O.EXP.KOTX.SV.W.0001.000000T0000Z-160505T0615Z/
LINCOLN WA-SPOKANE WA-
1113 PM PDT WED MAY 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN AND
SOUTHERN SPOKANE COUNTIES WILL EXPIRE AT 1115 PM PDT...
THE GUST FRONT WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THUNDERSTORMS BEHIND THIS GUST FRONT.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN SPOKANE
COUNTY...EXTREME NORTHERN LINCOLN COUNTY AND SOUTHERN STEVENS AND
PEND ORIELLE COUNTIES UNTIL 1145 PM.
LAT...LON 4783 11809 4780 11808 4780 11801 4782 11800
4773 11709 4726 11716 4725 11720 4737 11824
4784 11823
TIME...MOT...LOC 0606Z 186DEG 36KT 4742 11820 4735 11739
$$
MFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:02 PM PDT, 24 minutes earlier.
Area forecast discussion, May 4, 10:02 PM PDT, 24 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1002 PM PDT WED MAY 4 2016 .SYNOPSIS... Several rounds of showers and storms will be possible across the region tonight and into Thursday. Some storms will be capable of heavy rainfall...hail...and gusty winds. Improving but breezy conditions will begin on Friday, lasting through the weekend. && .DISCUSSION... Updates to published forecast for the next 6 hours or so has been published to reflect the area of showers and thunderstorms moving up from the south this evening through Adams...Whitman and imminently into Spokane and Lincoln Counties. While these storms were severe earlier this evening over Oregon...spotter reports as they crossed into the Spokane CWA suggests they are now more tame...although still capable of brief heavy rain and wind gusts to 40 mph as they track northward through the basin this evening. Radar suggest an outflow boundary pushing ahead of the shower mass currently over north Whitman county and may bring 30 to 40 mph wind gusts to the Spokane area between 11 pm and 1130 pm. The whole area of showers and isolated thunderstorms will track north through Spokane and into the Northeast mountains through tonight...although embedded thunderstorms will become less common but still present through the night. /Fugazzi && .AVIATION... 00Z TAFS: A south to north flow of moisture will continue over the region thru Thursday. Scattered showers and thunderstorms will continue to move from south to north Wednesday evening and overnight into Thursday morning region wide. Local MVFR ceilings and visibilities can be expected with the storms. JL && .PRELIMINARY POINT TEMPS/POPS... Spokane 55 73 52 76 54 81 / 60 60 50 10 10 0 Coeur d'Alene 52 74 49 74 50 81 / 60 60 50 10 10 10 Pullman 51 70 48 74 49 79 / 40 50 50 10 10 10 Lewiston 56 76 52 79 54 84 / 20 40 50 20 10 10 Colville 50 71 45 79 47 85 / 60 70 50 10 10 0 Sandpoint 50 72 45 72 44 79 / 60 60 50 20 10 0 Kellogg 49 74 44 72 44 79 / 50 50 50 30 20 10 Moses Lake 53 75 49 81 53 87 / 70 40 20 10 0 0 Wenatchee 55 74 53 81 57 87 / 60 40 20 10 10 0 Omak 54 72 48 80 53 85 / 50 60 30 10 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, May 4, 5:52 AM PDT, 16 hours 34 minutes before
Hazardous Weather Outlook National Weather Service SPOKANE WA 552 AM PDT WED MAY 4 2016 WAZ038-041>044-051300- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 552 AM PDT WED MAY 4 2016 This Hazardous Weather Outlook is for portions of Central Washington and North Central Washington. .DAY ONE...TODAY AND TONIGHT Thunderstorms capable of heavy downpours and small hail will be possible this afternoon into tonight. Storm motion will be to north between 20 and 30 mph however if multiple storms pass over recent burn scars...there is a potential for debris flows and flash floods. Those with outdoor plans or living near 2015 burn scars are urged to have an adequate means to receive weather warnings. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thunderstorms capable of heavy downpours and small hail will be possible again Thursday afternoon. IDZ003-026-WAZ032>035-051300- IDAHO PALOUSE-LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- 552 AM PDT WED MAY 4 2016 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...East Central Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will be possible overnight. Some storms will be capable of brief heavy downpours and gusty winds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated thunderstorms are possible late Thursday afternoon and evening. At this time, the risk is low however any storms that develop will have the potential to be strong capable of small hail...gusty winds...and heavy downpours. IDZ001-002-004-027-WAZ031-036-037-051245- NORTHERN PANHANDLE-COEUR D'ALENE AREA-CENTRAL PANHANDLE MOUNTAINS- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- SPOKANE AREA-NORTHEAST MOUNTAINS- 544 AM PDT WED MAY 4 2016 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected today and tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Isolated strong Thunderstorms will be possible Thursday afternoon and evening. These storms will be capable of small to moderate hail...gusty winds...heavy rainfall...and frequent lightning. Those with outdoor plans or living near 2015 burn scars are urged to have an adequate means to receive weather warnings. $$
In the hours before
Special weather statement, May 4, 10:12 PM PDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 1012 PM PDT WED MAY 4 2016 WAZ033-035-036-050615- UPPER COLUMBIA BASIN WA-WASHINGTON PALOUSE WA-SPOKANE AREA WA- 1012 PM PDT WED MAY 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN... NORTHEASTERN ADAMS...SOUTHWESTERN SPOKANE AND NORTH CENTRAL WHITMAN COUNTIES UNTIL 1115 PM PDT... AT 1010 PM PDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMGUSTFRONT ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF RITZVILLE TO 20 MILES NORTH OF COLFAX. MOVEMENT WAS NORTH AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS GUST FRONT. THUNDERSTORMS WITH BRIEF HEAVY RAIN MAY ACCOMPANY THIS FRONT. LOCATIONS IMPACTED INCLUDE... SPOKANE...CHENEY...AIRWAY HEIGHTS...MEDICAL LAKE...DAVENPORT...DISHMAN... FAIRCHILD AFB...REARDAN...ROSALIA...SPRAGUE...HARRINGTON...SPANGLE... MALDEN...WAVERLY...MARSHALL...MONDOVI...ROCKLYN...GRAVELLES...ELEANOR AND WAUKON. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4778 11833 4766 11722 4716 11722 4726 11829 TIME...MOT...LOC 0510Z 163DEG 35KT 4729 11821 4718 11729 MF
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 10:12 PM PDT | Special Weather Statement | OTX | Spokane | 63 min |
| May 4, 11:04 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Pend Oreille, Spokane, Stevens | 41 min |
| May 4, 11:51 PM PDT | Special Weather Statement | OTX | Stevens | 54 min |
| May 5, 12:13 AM PDT | Areal Flood Advisory | OTX | Stevens | 7 hr |
| May 5, 1:17 AM PDT | Areal Flood Advisory | OTX | Pend Oreille | 6 hr |
Nearby
Severe Thunderstorm Warnings in Washington, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.